Follow
Share

I am dealing with this with my mother. Was addicted to fiornal for many many years with headaches. Then when my grandma passed she moved close to me and we finally got her into rehab for it. She did great and said she had a whole new way to deal with pain and other outlets to help her. Fast forward months later and she has neck surgery, and got addicted to Diludad. Doctor wouldn’t prescribe anymore so she went to her regular doctor and now he gives her Oxy. She abuses it and runs out 2 weeks before (like right now) and then goes to urgent care for a new prescription till the doctor renews hers. I’ve gone to her Drs with her and therapist, and my husband has come (she is a Paramedic so sees his happen all the time). And the doctors basically say they won’t refill it early and if she is in pain she is in pain. She stated 1 doesn’t work for her anymore so she takes 2. Chances are she takes up to 6/day. We are building a new home and she will have a casita type area for us to be near her. But I’m so severely depressed having to deal with a mother like this. I am 38, she is 68. Please, Advice?

This question has been closed for answers. Ask a New Question.
Thank you. I have spoken to her primary dr AND my husband has to. They are aware she has addiction history and has been in rehab twice. It absolutely shocks me how they just keep refilling it. They fuel the fire.
Helpful Answer (0)
Report

Do you have any authority to speak with her primary doctor? Give them a heads up that she has had problems with addiction in the past and detailing what you are seeing today and ask for their help in weaning her off... just limiting her renewals isn't going far enough, ask about a pain clinic and drug rehab. I had an aunt that was addicted to fiorinal and I believe it is what ultimately caused her to be unable to function in her home alone and be place in AL by her family (she was in her 70's at the time)... feel free to use this as an example of what could happen if she doesn't get things under control.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.